Hepatic haemorrhage after thrombolytic administration in a patient with myocardial infarction who had a trauma: are we missing something?
Related Experiment Video
Updated: Jul 6, 2026

Uncontrolled Hemorrhagic Shock Modeled via Liver Laceration in Mice with Real Time Hemodynamic Monitoring
Published on: May 21, 2017
1Department of Emergency Medicine, Izmir Research and Training Hospital, Bozyaka, Izmir, Turkey. howls_Castle@mynet.com
Abstract:
Myocardial infarction (MI) typically presents with chest pain, dyspnoea and pain in the left arm. In some cases, syncope may ensue and the patients can have blunt trauma to the abdomen, chest or head, which may be overlooked by the doctors and the patient, with more concern focusing on infarction alone. Moreover, signs of trauma may not appear until late in the course of hospitalisation. The patient reported on here had abdominal trauma following a syncopic event, resulting from an inferoposterior MI. Administration of thrombolytic treatment led to a hepatic haemorrhage. This life-threatening complication might have been prevented by a bedside ultrasonography performed by an emergency medicine doctor. This effective use of time can be remembered as "time is muscle".
Related Concept Videos
Hemorrhagic Stroke ll: Pathophysiology
Hemorrhagic Stroke l: Introduction
Ischemic Stroke ll: Pathophysiology
Transient Ischemic Attack l: Introduction
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Introduction to Hemostasis
The three phases of hemostasis involve many clotting factors present in plasma and several substances released by platelets and injured tissue cells. It is a fast, localized, and...

